Am I being 'premature' in my excitement?

Discussion in 'General Parenting' started by lovelyboy, Jul 20, 2011.

  1. lovelyboy

    lovelyboy Member

    Hi, to all you lovely and wonderfull parents!

    Things are looking so great at the moment for my little darling! He has been on the new medications for 8 days now, Cyprelex (anti depressant). He is so much more cooperative, smiling, willing to help, ect.

    He still gets his moments of strong will and even little verbal abuse, but then says he is sorry and 'just joking'.

    Me and his dad is trying to be nicer and also trying to handle difficult situations better.

    We are also working together with teacher to try and make things easier for him at school.

    This morning his teacher send me a SMS to say that she is so happy with him, he started making much more eye contact, is laughing (first time this year in the class), he even came to talk a little bit with her and this morning he VOLENTEERED to help her with some stuff!

    He didn't show any ODD behavior the last 2 weeks and had no melt downs for almost 2 weeks.

    Am I being to quick in my excitement regarding his behavior? Could this mean that he mayby was just depressed and anxious and didn't have all the possible Autism Spectrum Disorders (ASD) or bad ODD?

    Or is this just part of it all....being 'good' for weeks/ months and then suddenly begin with meltdowns and bad ODD behaviour again?
     
  2. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Well...I'm glad he is doing well!!

    It is the nature of difficult child's to cycle good days/weeks/months then to have bad days/weeks/months and the medications he is on don't usually kick in for full effect for six weeks, but sometimes they do give you a mood boost at the beginning. My experience with taking/trialing many antidepressants is that time will tell if it works long term or not. I've been very excited at times to wake up one day depressed or manicky/anxious from the medications...disappointment. I am NOT trying to bring you down. I usually try to post realism as I've seen it. I am not familiar with what antidepressant he is on...it probably has a different name here. Any progress, even temporarily, is a wonderful break for you and your child!

    Any disorder he has is not likely to go away just by taking medication...it is more than that. I have a mood disorder and found medications that thankfully keep me out of "that dark place," but I still have a tendency to have good and bad days, although not as intense as before these medications.

    Always be happy for good days/weeks/months and take one day at a time. It is too early to jump to a broad conclusion about your child's medications. Is he also in therapy?

    I'm really happy for you and am crossing my eyes, fingers and toes :)
     
  3. lovelyboy

    lovelyboy Member

    Thanx for being honest!

    You know what.....he has always had a strong will, since he was a baby!
    And he has always been a sensitive child, since he was a baby! But I've seen and wondered about anxiety and depression for almost 3 years now (his bio dad was diagnosed with depression at the age of 16 yr)

    And yes he used to have good and bad days....but this terrible meltdowns and Offensive behaviour only started 3 months ago (after huge family conflict and stressors at our home)....this behaviour didn't cycle...it was there all the time for the last 3-4 months. But this terrible moodiness, and meltdowns and verbal and almost physical abusive behaviour has started to clear up.

    If you take the 2 previous medications into account, he has been on some kind of mood medications for almost 4-6 weeks now. I agree...it's almost as if the top notch of things has been 'softened' a bit.

    No...he isn't in any therapy yet, the psychiatrist first wanted to make him a bit more 'flexible'(her words) by lestening his anxiety....and bringing the irritibillity down.....making him mor acceptable for therapeutic intervention?
     
  4. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    In that case, I wish you good luck! I didn't remember that he just started acting this way. It could very well be temporary.
     
  5. keista

    keista New Member

    I've learned to enjoy EVERY GOOD DAY!

    The last medication disappointment for DD1 took months to materialize. What makes it worse is that it WAS working fabulously, but ultimately caused a bad reaction.

    Just like MWM, I do not want to bring you down, but don't' want you to get a false sense of security. If it works and continues to work, and continues to work, and continues to work, then YAAAAAAAAAAAAAAAAYYYYYYYYYYYYYYYYYY!!!!!!!!!!!!!!!!!!!!!!!

    Point is, ENJOY EVERY GOOD DAY. Keeping fingers crossed that that it continues to go positively for you both!
     
  6. PatriotsGirl

    PatriotsGirl Guest

    When I took prozac, I felt the effects immediately. Same with my difficult child. When she was taking her prozac, the change was remarkable!!! We had the child we knew she could be! But she wouldn't continue taking them and she is well, her. :(
     
  7. HaoZi

    HaoZi Guest

    Yup, enjoy every good day, I agree with that! Heck, sometimes it's just enjoy every decent hour.
     
  8. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Definitely enjoy the good days! Glad he is doing well.
     
  9. lovelyboy

    lovelyboy Member

    Thanx to all of you! Believe me...I'm counting every minute!!!! :)
     
Loading...